# SDR 97ZZZX1990

- Difficulty date: April 15, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-44-180
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod
- Condition: Failed
- Location: Nlg Follow Up
- Stage of operation: LD
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PA44-180 PIPER SEMINOLE MADE A LANDING WITH THE NOSE GEAR RETRACTED.  THE INSTRUCTOR-PILOT CLAIMED THAT, AFTER EXTENDING THE LANDING GEAR HANDLE, HAD A 'NOSE GEAR UNSAFE' INDICATION....'.  AFTER SEVERAL ATTEMPTS TO NORMALLY AND MANUALLY EXTEND THE NOSE GEAR, THE AIRCRAFT LANDED WITH THE NOSE GEAR RETRACTED.  THE STUDENT/PILOT STATED THAT THE '..GEAR DOOR LINKAGE FELL OUT WHEN (THE) NOSE WAS LIFTED'.  THE OWNER/OPERATOR STATED THAT THE NOSE GEAR FOLLOW-UP ROD FAILED JAMMING THE NOSE GEAR IN THE WHEELWELL.  REPORTEDLY, THE PART HAD OVER 5,000 HOURS OF TIME IN SERVICE, AND THERE IS NO LIMITING TIME PUBLISHED FOR THE PART.
